Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 94, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Aug 29, 2021, 4:56 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2021, 4:56 PM EDT (20:56 UTC)
- Expired
- Aug 29, 2021, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
213 WHUS73 KMQT 292056 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 456 PM EDT Sun Aug 29 2021 LSZ243-244-300500- /O.CON.KMQT.GL.W.0018.000000T0000Z-210830T0000Z/ /O.EXB.KMQT.SC.Y.0093.210830T0000Z-210830T0900Z/ Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- 456 PM EDT Sun Aug 29 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY... * WHAT...For the Gale Warning, west winds 20 to 25 kt with gusts up to 40 kt and waves 6 to 9 ft occurring. For the Small Craft Advisory, west winds 15 to 20 kt with gusts up to 30 kt and waves 4 to 7 ft expected. * WHERE...Upper Entrance of Portage Canal to Eagle River MI and Eagle River to Manitou Island MI. * WHEN...For the Gale Warning, until 8 PM EDT this evening. For the Small Craft Advisory, from 8 PM this evening to 5 AM EDT Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ263-292200- /O.CON.KMQT.GL.W.0018.000000T0000Z-210829T2200Z/ Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- 456 PM EDT Sun Aug 29 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and waves 5 to 8 ft occurring. * WHERE...Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ245-246-264>266-300000- /O.CON.KMQT.GL.W.0018.000000T0000Z-210830T0000Z/ Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- 456 PM EDT Sun Aug 29 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and waves 6 to 9 ft occurring. * WHERE...Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore, Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore, Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border, Manitou Island to Point Isabelle MI and Point Isabelle to Lower Entrance of Portage Canal MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ221-300000- /O.NEW.KMQT.SC.Y.0094.210829T2056Z-210830T0000Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 456 PM EDT Sun Aug 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 10 to 15 kt with gusts up to 25 kt and waves 1 to 3 ft occurring. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ241-242-300500- /O.EXT.KMQT.SC.Y.0093.000000T0000Z-210830T0700Z/ Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- 456 PM EDT Sun Aug 29 2021 /356 PM CDT Sun Aug 29 2021/ ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EDT /2 AM CDT/ MONDAY... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and waves 4 to 7 ft occurring. * WHERE...Ontonagon to Upper Entrance of Portage Canal MI and Black River to Ontonagon MI. * WHEN...Until 3 AM EDT /2 AM CDT/ Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ247-248-300200- /O.EXT.KMQT.SC.Y.0093.000000T0000Z-210830T0200Z/ Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- 456 PM EDT Sun Aug 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and waves 1 to 4 ft occurring. * WHERE...Huron Islands to Marquette MI and Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249-300400- /O.EXT.KMQT.SC.Y.0093.210829T2056Z-210830T0400Z/ Marquette to Munising MI- 456 PM EDT Sun Aug 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 10 to 15 kt with gusts up to 30 kt and waves 1 to 3 ft occurring. * WHERE...Marquette to Munising MI. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ250-300400- /O.EXT.KMQT.SC.Y.0093.000000T0000Z-210830T0400Z/ Munising to Grand Marais MI- 456 PM EDT Sun Aug 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 10 to 15 kt with gusts up to 25 kt and waves 2 to 5 ft occurring. * WHERE...Munising to Grand Marais MI. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ251-300500- /O.EXT.KMQT.SC.Y.0093.000000T0000Z-210830T1600Z/ Grand Marais to Whitefish Point MI- 456 PM EDT Sun Aug 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT MONDAY... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and waves 2 to 5 ft occurring. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...Until noon EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ248-250-300200- /O.CON.KMQT.SC.Y.0093.000000T0000Z-210830T0200Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 456 PM EDT Sun Aug 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...West winds 10 to 15 kt with gusts up to 25 kt and waves 2 to 5 ft occurring. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage and Seul Choix Point to Point Detour MI. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ240-292200- /O.CON.KMQT.SC.Y.0093.000000T0000Z-210829T2200Z/ Saxon Harbor WI to Black River MI- 456 PM EDT Sun Aug 29 2021 /356 PM CDT Sun Aug 29 2021/ ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS EVENING... * WHAT...West winds around 15 kt with gusts up to 25 kt and waves 2 to 3 ft occurring. * WHERE...Saxon Harbor WI to Black River MI. * WHEN...Until 6 PM EDT /5 PM CDT/ this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 29, 4:34 PM EDT, 22 minutes earlier.
Area forecast discussion, Aug 29, 4:34 PM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Marquette MI 434 PM EDT Sun Aug 29 2021 .SHORT TERM...(This evening through Monday) Issued at 347 PM EDT SUN AUG 29 2021 Deepening surface low north of Lake Superior will continue to lift northeast through Ontario toward James Bay this evening. 3 hr pres rise max of 2 mb over western Lake Superior could provide a slight isallobaric boost to west winds gusts through this evening, especially over the Keweenaw, where there is a wind advisory in effect through 7 pm. West winds could gust as high as 45-50 mph over the Keweenaw through early evening, while gusts elsewhere across the cwa will be in the 25-30 mph range. Extensive cu field could result in an isolated shower over south central portions for the next few hours, otherwise should be dry. Winds will diminish toward sunset with loss of mixing and gradual weakening of pres gradient across the area so expect gusts to drop blo advisory criteria over the Keweenaw, although could still see some gusts toward 30 mph through late evening. Much more comfortable conditions tonight as dew points drop and min temps will be cooler behind today's cold frontal passage. Expect lows generally in the 50s, except for a few readings near 60F along the Great Lakes shores. Monday, increasingly confluent flow aloft over the area ahead of weak ridging building into the Northern Plains should result in dry conditions. Lingering somewhat moist dew points in the mid 50s and cooler 850 mb temps moving in to the area could result in the formation of stratocu, but it looks too dry in the low-levels based on fcst soundings to expect any pcpn. 850 mb temps of 9-10C should yield max temps ranging from the lower 70s north to mid 70s south under a nw flow. .LONG TERM...(Monday night through Sunday) Issued at 434 PM EDT SUN AUG 29 2021 Tranquil weather is expected between Tuesday and Thursday under a building ridge of high pressure. Temperatures are expected to be near to below normal this week with highs in the 70s and lows dipping into the 40s away from the lake shores. No precipitation is expected until at least Friday when the next shortwave approaches from the west. Tranquil weather this week can be attributed to deepening troughs over both coasts resulting in prolonged ridging across the Great Lakes that amplifies through midweek. Ridging is expected to result in clear skies with abundant sunshine except for some fair weather cumulus and light winds. Thus, near normal high temperatures and below normal lows are expected through Thursday. While the current forecast doesn't reflect this possibility, the coldest model guidance indicates lows may dip into the low/mid 30s on Thursday morning when ridging is vertically stacked overhead. Since we're approaching the average date of first frost across the interior the frost potential should be monitored. Long-term model guidance suggests the next round of precipitation will be embedded within zonal flow. Limited moisture and instability should result in generally light precipitation amounts. A series of low amplitude clipper-like disturbances move through this weekend into early next week with each disturbance bringing precipitation chances. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 144 PM EDT SUN AUG 29 2021 Other than some lingering MVFR cigs at KCMX in a somewhat moist upslope flow, conditions have improved to VFR across the remainder of the TAF sites. Expect KCMX to improve to VFR as well within the next hour or two. The deepening surface low lifting north of Lake Superior has resulted in gusty west winds this afternoon across the terminals...with the highest gusts of around 40 kts at CMX. Winds will diminish toward sunset with less mixing and clearing skies expected. Some low-end VFR/high-end MVFR stratocu could form at the terminals toward midday Monday as relatively high dew points in the mid 50s remain over the area and a slightly cooler airmass settles in. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 347 PM EDT SUN AUG 29 2021 A short duration westerly gale over northern portions of the Lake this afternoon will end early this evening as the gradient gradually weakens with the surface continuing to lift ne toward James Bay. Winds will diminish overnight tonight and then remain below 15 knots for much of the upcoming week with surface ridging extending from Ontario through the Upper Great Lakes. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... Wind Advisory until 7 PM EDT this evening for MIZ001-003. Beach Hazards Statement until 9 PM EDT this evening for MIZ014. Lake Superior... Gale Warning until 8 PM EDT this evening for LSZ243>246-264>266. Gale Warning until 6 PM EDT this evening for LSZ263. Lake Michigan... None. && SHORT TERM...Voss LONG TERM...EK AVIATION...Voss MARINE...Voss
Hazardous weather outlook, Aug 29, 4:05 PM EDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 405 PM EDT Sun Aug 29 2021 MIZ001>005-007-009>014-084-085-302015- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 405 PM EDT Sun Aug 29 2021 /305 PM CDT Sun Aug 29 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Strong winds and large waves over Lake Superior could result in some minor lakeshore flooding along the western lakeshore of the Keweenaw Peninsula this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ006-302015- Alger- 405 PM EDT Sun Aug 29 2021 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Tonight No hazardous weather expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a high swim risk for the Lake Superior beaches of Alger County Monday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-302015- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 405 PM EDT Sun Aug 29 2021 /305 PM CDT Sun Aug 29 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-302015- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 405 PM EDT Sun Aug 29 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. EK
In the hours before
Local storm report, Aug 29, 1:23 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
123 PM EDT SUN AUG 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 S CASPIAN 46.06N 88.63W
08/29/2021 M1.93 INCH IRON MI CO-OP OBSERVER
CO-OP OBSERVER STATION STMM4 STAMBAUGH 2SSE.
0800 AM HEAVY RAIN 1 ESE BERGLAND 46.59N 89.55W
08/29/2021 M1.38 INCH ONTONAGON MI CO-OP OBSERVER
CO-OP OBSERVER STATION BERM4 BERGLAND DAM.
0800 AM HEAVY RAIN 6 NNE WAY DAM 46.24N 88.19W
08/29/2021 M1.25 INCH IRON MI COCORAHS
COCORAHS STATION MI-IR-2 CRYSTAL FALLS 11.7
NE.
0700 AM HEAVY RAIN 2 SE CHAMPION 46.50N 87.94W
08/29/2021 M1.20 INCH MARQUETTE MI COCORAHS
COCORAHS STATION MI-MQ-24 WOBIC 0.5 ESE.
0830 AM HEAVY RAIN 6 NW ISHPEMING 46.54N 87.77W
08/29/2021 M1.17 INCH MARQUETTE MI COCORAHS
COCORAHS STATION MI-MQ-25 ISHPEMING 6.3 NW.
0800 AM HEAVY RAIN 2 NNW NORWAY 45.81N 87.92W
08/29/2021 M1.02 INCH DICKINSON MI COCORAHS
COCORAHS STATION MI-DC-7 NORWAY 2.1 NNW.
&&Local storm report, Aug 29, 3:18 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
318 PM EDT SUN AUG 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM TSTM WND DMG 1 ENE IRON RIVER 46.10N 88.62W
08/28/2021 IRON MI PUBLIC
DELAYED REPORT OF DOWNED TREES AND POWER
OUTAGES AT A CABIN ON ICE LAKE. TIME
ESTIMATED BY RADAR.
&&
EKLocal storm report, Aug 29, 3:34 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
334 PM EDT SUN AUG 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG BRUCE CROSSING 46.53N 89.17W
08/28/2021 ONTONAGON MI PUBLIC
REPORT OF A TREE DOWN ALONG THE SIDE OF M-28
NEAR BRUCE CROSSING. DELAYED REPORT. TIME
ESTIMATED BY RADAR.
&&
RJCLocal storm report, Aug 29, 3:46 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
346 PM EDT SUN AUG 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 10 NNW NEGAUNEE 46.64N 87.66W
08/28/2021 MARQUETTE MI PUBLIC
TREES DOWN ALONG COUNTY ROAD 510
APPROXIMATELY 1 MILE SOUTH OF THE
INTERSECTION WITH RED ROAD. DELAYED REPORT.
TIME ESTIMATED BY RADAR.
&&
RJCThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:14 PM EDT | Special Weather Statement | MQT | Alger | 31 min |
| Aug 29, 4:07 AM EDT | Beach Hazards Statement | MQT | Schoolcraft | 17 hr |
| Aug 29, 1:25 PM EDT | Wind Advisory | MQT | Houghton, Keweenaw | 6 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.